Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 62, NWS Austin/San Antonio, TX

April 12, 2016Bexar County, Comal County, Medina County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 12, 2016, 9:02 PM CDT for Bexar County, Comal County, Medina County, Texas. It was in force for 58 min. 21 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2016, 9:02 PM CDT (02:02 UTC)
Expired
Apr 12, 2016, 10:00 PM CDT
In force
58 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bexar County, TX, Comal County, TX, Medina County, TX

The radar

The Austin/San Antonio radar (KEWX), 67 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 9:05 PM CDTHAIL 0.882 Wnw Cliff, TXNICKEL SIZED HAIL REPORTED NEAR THE COMMUNITY OF MICO.
Apr 12, 9:18 PM CDTHAIL 1.752 E Cliff, TXGOLF BALL SIZED HAIL REPORTED NEAR TALLEY ROAD AND CULEBRA ROAD IN WESTERN BEXAR COUNTY.
Apr 12, 9:18 PM CDTHAIL 42 Ese Helotes, TXDELAYED HAIL REPORT RECEIVED ON FACEBOOK WITH PICTURE OF MEASURED 4 INCH HAIL IN THE BANDERA RD AND 1604 AREA. TIME ESTIMATED VIA RADAR.
Apr 12, 9:20 PM CDTHAIL 4.53 Se Helotes, TXPHOTO RECEIVED OF HAIL NEAR TEZEL RD AND BANDERA RD MEASURING 4.5 IN DIAMETER...SOFTBALL SIZED.
Apr 12, 9:24 PM CDTHAIL 22 Ese Helotes, TXHAIL REPORTED ON PIONEER GOLD ROAD NEAR HELOTES. BETWEEN GOLF BALL AND TENNIS BALL SIZED VIA TRAINED SPOTTER.
Apr 12, 9:26 PM CDTHAIL 23 S Fiesta Texas, TX
Apr 12, 9:26 PM CDTHAIL 3Helotes, TXTHREE INCH SIZED HAIL REPORTED IN THE CITY OF HELOTES.
Apr 12, 9:28 PM CDTHAIL 12 Sw Shavano Park, TX1 INCH HAIL NEAR DE ZAVALA AND VANCE JACKSON INTERSECTION
Apr 12, 9:29 PM CDTHAIL 22 Nw Leon Valley, TX2 INCH HAIL MEASURED NEAR BANDERA RD AND GUILBEAU RD
Apr 12, 9:31 PM CDTHAIL 1.51 Ssw Castle Hills, TX1.5 INCH HAIL LEAVING DENTS IN CARS
Apr 12, 9:35 PM CDTHAIL 31 S Alamo Heights, TXTHREE INCH DIAMETER HAIL REPORTED ON THE CAMPUS OF THE UNIVERSITY OF THE INCARNATE WORD.
Apr 12, 9:39 PM CDTHAIL 3.52 Nw Hollywood Park, TXTWITTER REPORT OF 3.5 INCH HAIL MEASURED AT BANDERA RD AND HUEBNER ROAD NORTH OF SAN ANTONIO.
Apr 12, 9:40 PM CDTTSTM WND GST 62San Antonio Int Ap, TX
Apr 12, 9:40 PM CDTHAIL 2San Antonio Int Ap, TX
Apr 12, 9:42 PM CDTHAIL 31 Nne Alamo Heights, TXTEACUP SIZE HAIL REPORTED NEAR N NEW BRAUNFELS AND EISENHAUER
Apr 12, 9:43 PM CDTHAIL 1.51 S Castle Hills, TX1.5 INCH HAIL REPORTED NEAR JACKSON KELLER AND SHALIMAR BY A TRAINED SPOTTER
Apr 12, 9:46 PM CDTHAIL 4Kirby, TXGOT A DELAYED HAIL REPORT WITH A PICTURE ON FACEBOOK. RULER SHOWING HAIL MEASURED 4 INCHES. TIME ESTIMATED VIA RADAR.
Apr 12, 9:47 PM CDTHAIL 3.52 Se Kirby, TX3.5 INCH HAIL REPORTED AT THE INTERSECTION OF FOSTER ROAD AND INTERSTATE 10.
Apr 12, 9:48 PM CDTHAIL 3Alamo Heights, TX3 INCH DIAMETER HAIL REPORTED AT THE INTERSECTION OF AUSTIN HIGHWAY AND NORTH NEW BRAUNFELS ROAD IN THE ALAMO HEIGHTS AREA.
Apr 12, 9:55 PM CDTHAIL 2.51 S Kirby, TX2.5 INCH HAIL REPORTED NEAR SHAMROCK AND WHEATLAND IN KIRBY
Apr 12, 10:00 PM CDTHAIL 2.751 Ne Terrell Hills, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 20 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 7:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 2.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2016-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 844 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2016-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
844 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted.

143 
WUUS54 KEWX 130202
SVREWX
TXC029-091-325-130300-
/O.NEW.KEWX.SV.W.0062.160413T0202Z-160413T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
902 PM CDT TUE APR 12 2016

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTHWESTERN COMAL COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHEASTERN MEDINA COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 1000 PM CDT

* AT 900 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MICO...OR
  14 MILES NORTH OF CASTROVILLE...MOVING EAST AT 30 MPH. THIS STORM
  WILL MOVE OVER THE HELOTES AREA AND THEN ALONG THE NORTHWESTERN
  PART OF LOOP 1604...THEN CROSS INTERSTATE 10. 

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SAN ANTONIO...LIVE OAK...LEON VALLEY...KIRBY...HELOTES...ALAMO HEIGHTS...
  FAIR OAKS RANCH...WINDCREST...TERRELL HILLS...BULVERDE...HOLLYWOOD
  PARK...SHAVANO PARK...OLMOS PARK...LEON SPRINGS...SEA WORLD...MICO...
  CROSS MOUNTAIN...TIMBERWOOD PARK...THE DOMINION AND CLIFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2946 9897 2956 9895 2958 9891 2971 9878
      2972 9875 2972 9874 2973 9873 2974 9866
      2975 9865 2975 9864 2976 9863 2983 9840
      2938 9833
TIME...MOT...LOC 0200Z 260DEG 26KT 2956 9888 

HAIL...1.00IN
WIND...60MPH
 
$$

CP
3 follow-up statements
878 
WWUS54 KEWX 130220
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
920 PM CDT TUE APR 12 2016

TXC325-130229-
/O.CAN.KEWX.SV.W.0062.000000T0000Z-160413T0300Z/
MEDINA TX-
920 PM CDT TUE APR 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MEDINA COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2944 9878 2962 9880 2967 9876 2969 9874
      2974 9866 2975 9865 2975 9864 2976 9863
      2983 9840 2938 9833
TIME...MOT...LOC 0219Z 269DEG 27KT 2955 9871 

$$

TXC029-091-130300-
/O.CON.KEWX.SV.W.0062.000000T0000Z-160413T0300Z/
BEXAR TX-COMAL TX-
920 PM CDT TUE APR 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHWESTERN BEXAR AND SOUTHWESTERN COMAL COUNTIES...

AT 919 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HELOTES...OR
13 MILES NORTHWEST OF SAN ANTONIO...MOVING EAST AT 30 MPH. THIS
STORM WILL MOVE TO THE EAST ALONG LOOP 1604 CROSSING INTERSTATE 10
AND HIGHWAY 281. 

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...LIVE OAK...LEON VALLEY...KIRBY...HELOTES...ALAMO HEIGHTS...
FAIR OAKS RANCH...WINDCREST...TERRELL HILLS...BULVERDE...HOLLYWOOD PARK...
SHAVANO PARK...OLMOS PARK...LEON SPRINGS...SEA WORLD...CROSS MOUNTAIN...
TIMBERWOOD PARK...THE DOMINION...CASTLE HILLS AND BALCONES HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2944 9878 2962 9880 2967 9876 2969 9874
      2974 9866 2975 9865 2975 9864 2976 9863
      2983 9840 2938 9833
TIME...MOT...LOC 0219Z 269DEG 27KT 2955 9871 

HAIL...1.75IN
WIND...60MPH
 
$$

CP
266 
WWUS54 KEWX 130226
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
926 PM CDT TUE APR 12 2016

TXC029-091-130300-
/O.CON.KEWX.SV.W.0062.000000T0000Z-160413T0300Z/
BEXAR TX-COMAL TX-
926 PM CDT TUE APR 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHWESTERN BEXAR AND SOUTHWESTERN COMAL COUNTIES...

AT 925 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SHAVANO
PARK... OR 8 MILES NORTHWEST OF SAN ANTONIO...MOVING EAST AT 55 MPH.
THIS STORM WILL CONTINUE TO MOVE TO THE EAST ALONG LOOP 1604 TO
CROSS INTERSTATE 10 AND HIGHWAY 281. 

THIS IS A VERY DANGEROUS STORM.

HAZARD...BASEBALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. 
         EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...
         SIDING...AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...LIVE OAK...LEON VALLEY...KIRBY...HELOTES...ALAMO HEIGHTS...
FAIR OAKS RANCH...WINDCREST...TERRELL HILLS...BULVERDE...HOLLYWOOD PARK...
SHAVANO PARK...OLMOS PARK...LEON SPRINGS...SEA WORLD...CROSS MOUNTAIN...
TIMBERWOOD PARK...THE DOMINION...CASTLE HILLS AND BALCONES HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2944 9878 2962 9880 2967 9876 2969 9874
      2974 9866 2975 9865 2975 9864 2976 9863
      2983 9840 2938 9833
TIME...MOT...LOC 0225Z 271DEG 49KT 2956 9859 

HAIL...2.75IN
WIND...60MPH
 
$$

CP
226 
WWUS54 KEWX 130240
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
940 PM CDT TUE APR 12 2016

TXC091-130248-
/O.CAN.KEWX.SV.W.0062.000000T0000Z-160413T0300Z/
COMAL TX-
940 PM CDT TUE APR 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COMAL COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2942 9864 2943 9865 2973 9863 2973 9844
      2972 9845 2971 9843 2973 9842 2973 9839
      2938 9833
TIME...MOT...LOC 0238Z 289DEG 31KT 2951 9849 

$$

TXC029-130300-
/O.CON.KEWX.SV.W.0062.000000T0000Z-160413T0300Z/
BEXAR TX-
940 PM CDT TUE APR 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTH CENTRAL BEXAR COUNTY...

AT 938 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ALAMO
HEIGHTS... OR NEAR SAN ANTONIO...MOVING EAST AT 35 MPH. THIS STORM
WILL MOVE TO THE EAST ACROSS NORTHERN SAN ANTONIO BETWEEN
DOWNTOWN AND LOOP 1604. 

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...LIVE OAK...LEON VALLEY...KIRBY...ALAMO HEIGHTS...FAIR OAKS
RANCH...WINDCREST...TERRELL HILLS...HOLLYWOOD PARK...SHAVANO PARK...OLMOS
PARK...TIMBERWOOD PARK...THE DOMINION...LEON SPRINGS...CROSS MOUNTAIN...
CASTLE HILLS...BALCONES HEIGHTS...HILL COUNTRY VILLAGE...FIESTA TEXAS
AND SAN ANTONIO INT AP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2942 9864 2943 9865 2973 9863 2973 9844
      2972 9845 2971 9843 2973 9842 2973 9839
      2938 9833
TIME...MOT...LOC 0238Z 289DEG 31KT 2951 9849 

HAIL...2.50IN
WIND...60MPH
 
$$

CP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 7:41 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Apr 12, 7:41 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
741 PM CDT TUE APR 12 2016

.MESOSCALE UPDATE...
00Z KDRT SOUNDING IS SHOWING AN UNCAPPED AND UNSTABLE ENVIRONMENT
WITH AROUND 7 DEG C LAPSE RATES UP TO 3KM. UPPER LEVEL SHORTWAVE
INFLUENCES SHOULD BEGIN TO IMPACT THE WESTERN CWA IN THE NEXT 1-2
HOURS AND BEGIN SUPPORTING ADDITIONAL LIFT TO CONVECTION ALREADY
ONGOING ACROSS THE WEST. OF PARTICULAR NOTE IS 0-3 KM HELICITY OF
240 M2/S2...EFFECTIVE BULK SHEAR OF AROUND 60 KTS AND PWAT VALUES
OF OVER 1.5 INCHES. WITH A STATIONARY BOUNDARY SPANNING ACROSS THE
SOUTHERN THIRD OF THE CWA...THERE IS SOME POTENTIAL FOR TRAINING
CELLS WHICH COULD PRODUCE SOME LOCALIZED FLOODING.

SPC MESOANALYSIS CHARACTERIZES MUCH OF THE CWA WITH SUB 1000M
LCLS...AND SUB 500M ON THE PLATEAU. THIS COUPLED WITH THE HIGH
SHEAR AND HEALTHY INSTABILITY PARAMETERS CONTINUES TO LEAVE
TORNADIC POTENTIAL IN THE DISCUSSION. HOWEVER...SFC WINDS SHOW
REALLY NO SOUTHERN COMPONENT NORTH OF THE BOUNDARY WHICH WOULD
LIMIT SFC BASED TORNADIC POTENTIAL.

IN SHORT...WHILE ALL SEVERE THREATS ARE POSSIBLE
TONIGHT...CONTINUE TO THINK THAT THIS WILL BE A LARGE
HAIL/DAMAGING WIND CONCERN WITH AN ISOLATED TORNADO OR TWO
POSSIBLE...AND IF SO...ALONG OR NEAR THE STALLED BOUNDARY TO THE
SOUTH. HEAVY RAINFALL POTENTIAL MAY ALSO RESULT IN SOME LOCALIZED
FLOODING.

&&

.PREV DISCUSSION... /ISSUED 611 PM CDT TUE APR 12 2016/

AVIATION...
IFR/MVFR CIGS LOWER TO ALL IFR THIS EVENING AS SHRA/TSRA BECOME
MORE WIDESPREAD. PATCHY LIFR IS POSSIBLE OVERNIGHT INTO WEDNESDAY
MORNING. BEST TIMING AND HAVE GONE WITH TEMPOS SHRA/TSRA AT KDRT
00Z-04Z AND KAUS/KSAT/KSSF 03Z-07Z. OTHERWISE...WILL GO WITH VCSH
THRU 12Z FOR THE TAF SITES. COULD BE SOME SHRA/TSRA ON WEDNESDAY.
HOWEVER...WILL NOT MENTION AT THE TAF SITES DUE TO LOW PROBS AND
UNCERTAINTY ON TIMING. CIGS IMPROVE MIDDAY TO AFTERNOON WITH LOW
CLOUDS BECOMING SCT. E TO NE WINDS 6 TO 14 KTS PREVAIL WITH SOME
GUSTS UP TO 20 KTS POSSIBLE.

PREV DISCUSSION... /ISSUED 326 PM CDT TUE APR 12 2016/

SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
AREA RADAR DATA SHOWS SCATTERED CONVECTION ONGOING FOR LOCATIONS
ALONG AND NORTH OF THE I-10 CORRIDOR AS OF 19Z. ELSEWHERE...
CONVECTION HAS TEMPORARILY DECREASED...WITH THE LATEST VISIBLE
SATELLITE DATA SHOWING SOME BREAKS IN THE CLOUD COVER ACROSS THE
RIO GRANDE PLAINS AND SOUTHERN EDWARDS PLATEAU. LATE AFTERNOON
SURFACE OBSERVATIONS ALSO SHOW A STATIONARY FRONT FROM NEAR KCZT
TO K66R.

FOR THE LATE AFTERNOON AND EVENING HOURS...WE EXPECT ANOTHER ROUND
OF CONVECTION TO DEVELOP OVER THE HIGHER TERRAIN WEST OF THE RIO
GRANDE. AS THIS ACTIVITY MOVES INTO THE RIO GRANDE PLAINS...IT IS
EXPECTED TO BECOME A LITTLE MORE WIDESPREAD WITH THE ABOVE
MENTIONED STATIONARY FRONT IN THE REGION. SPC CONTINUES TO
MAINTAIN A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE RIO GRANDE
PLAINS AND SEE NO REASON TO DEVIATE FROM THE CURRENT OUTLOOK. MOST
ACTIVITY WILL LIKELY REMAIN ELEVATED AS IT MOVES ACROSS THE RIO
GRANDE. HOWEVER...A FEW STORMS NEAR THE FRONTAL BOUNDARY COULD
BECOME SURFACE-BASED. WHILE THE MAIN SEVERE WEATHER CONCERNS WILL
BE LARGE HAIL AND DAMAGING WINDS...CAN/T RULE OUT AN ISOLATED
TORNADO NEAR THE FRONT. THE REMAINDER OF SOUTH CENTRAL TEXAS WILL
REMAIN UNDER A MARGINAL RISK FOR SEVERE WEATHER THIS EVENING.
GIVEN ELEVATED NATURE OF STORMS...LARGE HAIL SHOULD BE THE MAIN
CONCERN. FOR THE LATE EVENING AND OVERNIGHT HOURS...CONVECTION
SHOULD CONTINUE TO DEVELOP AND MOVE EASTWARD ACROSS THE REMAINDER
OF SOUTH CENTRAL TEXAS. AS DAYTIME HEATING DECREASES...THE SEVERE
WEATHER THREAT SHOULD ALSO DECREASE. THE FOCUS WILL THEN TURN TO
THE POSSIBILITY OF SOME LOCALLY HEAVY RAINFALL FOR THE LATE
EVENING AND OVERNIGHT HOURS...ESPECIALLY IN AREAS THAT SEE
MULTIPLE ROUNDS OF THUNDERSTORMS. HIGHER RAIN CHANCES WILL SHIFT
EAST OF THE REGION ON WEDNESDAY. HOWEVER...GIVEN THE UPPER TROUGH
AXIS WILL LINGER OVER THE REGION...WE/LL MAINTAIN A CHANCE OF
RAINFALL ACROSS MOST AREAS.

LONG TERM (THURSDAY THROUGH TUESDAY)...
A BREAK IN THE PRECIPITATION IS EXPECTED ON THURSDAY AND FRIDAY AS
THE NEXT UPPER LEVEL SYSTEM DROPS SOUTHWARD THROUGH THE WESTERN
U.S. THE MEDIUM RANGE MODELS HAVE REMAINED CONSISTENT WITH THIS
FEATURE AND WE EXPECT RAIN CHANCES WILL BE ON THE INCREASE
SATURDAY AND SUNDAY. IT WILL BE DIFFICULT TO PINPOINT WHEN RAIN
CHANCES WILL BE FAVORED AS THE POSITION OF THE UPPER LOW WILL
WEIGH HEAVILY ON WHEN THE BEST CHANCE OF RAINFALL WILL OCCUR. FOR
NOW...WE HAVE THE HIGHEST RAIN CHANCES SATURDAY NIGHT AND SUNDAY.
WHILE SOME SEVERE WEATHER IS POSSIBLE...CURRENT THINKING IS THE
THREAT FOR HEAVY RAINFALL WILL BE A GREATER CONCERN. THE UPPER LOW
IS FORECAST TO LIFT NORTHWARD EARLY NEXT WEEK. THIS SHOULD BRING A
DECREASE IN RAIN CHANCES LATE IN THE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              60  74  57  78  58 /  80  30  10  -   -
AUSTIN BERGSTROM INTL AIRPORT  60  73  56  78  56 /  80  40  10  -   -
NEW BRAUNFELS MUNI AIRPORT     62  75  57  79  58 /  80  40  10  -   -
BURNET MUNI AIRPORT            57  71  55  76  57 /  80  30  10  -   -
DEL RIO INTL AIRPORT           61  81  60  83  63 /  80  20  10  -   10
GEORGETOWN MUNI AIRPORT        58  71  55  76  57 /  80  30  10  10  -
HONDO MUNI AIRPORT             62  78  56  80  60 /  80  30  10  -   -
SAN MARCOS MUNI AIRPORT        61  73  56  77  57 /  80  40  10  -   -
LA GRANGE - FAYETTE REGIONAL   63  74  58  78  58 /  80  50  10  10  -
SAN ANTONIO INTL AIRPORT       62  76  57  79  60 /  70  30  10  -   -
STINSON MUNI AIRPORT           64  77  58  80  60 /  70  40  10  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...04
SYNOPTIC/GRIDS...TB3
Hazardous weather outlook, Apr 12, 7:50 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
750 PM CDT TUE APR 12 2016

TXZ171>173-183>194-202>209-217>225-228-140100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
750 PM CDT TUE APR 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM CDT FOR
MUCH OF SOUTH CENTRAL TEXAS INCLUDING SAN ANTONIO...

STRONG TO SEVERE THUNDERSTORM DEVELOPMENT IS OCCURRING WEST OF THE
INTERSTATE 35 CORRIDOR TO THE RIO GRANDE PLAINS. AT THIS
TIME...THE MAIN SEVERE WEATHER CONCERNS WILL BE LARGE HAIL...UP TO
THE SIZE OF GOLF BALLS...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
AN ISOLATED TORNADO CAN NOT BE RULED OUT.

IN ADDITION TO THE SEVERE WEATHER CHANCES...THERE WILL ALSO BE A
CHANCE FOR LOCALLY HEAVY RAINFALL FROM THE STRONGER CELLS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A MORE FAVORABLE WEATHER PATTERN FOR POSSIBLE SEVERE STORMS AND
LOCALLY HEAVY RAINFALL IS EXPECTED TO DEVELOP OVER THE WEEKEND
INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND OVER THE WEEKEND.

TB3

In the hours before

Special weather statement, Apr 12, 6:43 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
643 PM CDT TUE APR 12 2016

TXZ183-130015-
VAL VERDE TX-
643 PM CDT TUE APR 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VAL VERDE COUNTY
UNTIL 715 PM CDT...

AT 643 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
JUNO...MOVING EAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JUNO...LOMA ALTA...VINEGARONE AND BAKERS CROSSING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3029 10083 3029 10071 2983 10071 2998 10121
      3019 10123
TIME...MOT...LOC 2343Z 260DEG 26KT 3011 10111

CP
Special weather statement, Apr 12, 8:04 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
804 PM CDT TUE APR 12 2016

TXZ203-130130-
UVALDE TX-
804 PM CDT TUE APR 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UVALDE COUNTY UNTIL
830 PM CDT...

AT 803 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MONTELL...OR 22 MILES SOUTHWEST OF LEAKEY...MOVING EAST AT 30
MPH. THIS STORM WILL CROSS HIGHWAY 55 BETWEEN COUNTY ROADS 409 AND
413.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONTELL...LAGUNA...CONCAN...REAGAN WELLS AND GARNER STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2942 10010 2962 10010 2962 9962 2934 9965
TIME...MOT...LOC 0103Z 268DEG 28KT 2952 10005

CP
Local storm report, Apr 12, 8:43 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
843 PM CDT TUE APR 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     HAIL             2 N EAGLE PASS          28.74N 100.49W
04/12/2016  E0.70 INCH       MAVERICK           TX   PUBLIC

            DIME SIZED HAIL REPORTED NORTH OF EAGLE PASS.

&&

EVENT NUMBER EWX1600151

TB3
Special weather statement, Apr 12, 8:43 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
843 PM CDT TUE APR 12 2016

TXZ187-204-205-130230-
BANDERA TX-BEXAR TX-MEDINA TX-
843 PM CDT TUE APR 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEXAR...SOUTHEASTERN
BANDERA AND NORTHEASTERN MEDINA COUNTIES UNTIL 930 PM CDT...

AT 842 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MICO...OR 14 MILES SOUTH OF BANDERA...MOVING EAST AT 40 MPH.
THIS STORM WILL MOVE ACROSS THE MEDINA LAKE AREA TO NEAR THE HELOTES
AREA.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...LEON VALLEY...HELOTES...FAIR OAKS RANCH...SHAVANO PARK...
CROSS MOUNTAIN...LAKEHILLS...LACKLAND AFB...THE DOMINION...CLIFF...RIO
MEDINA...LEON SPRINGS...SEA WORLD...MICO...GREY FOREST...FIESTA TEXAS AND
SCENIC OAKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2945 9910 2962 9910 2974 9854 2936 9857
TIME...MOT...LOC 0142Z 256DEG 33KT 2953 9901

CP
Special weather statement, Apr 12, 8:57 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
857 PM CDT TUE APR 12 2016

TXZ185-186-130230-
REAL TX-KERR TX-
857 PM CDT TUE APR 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KERR AND NORTHEASTERN
REAL COUNTIES UNTIL 930 PM CDT...

AT 856 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES WEST OF KERR WILDLIFE MANAGEMENT AREA...OR 24 MILES NORTH OF
LEAKEY...MOVING EAST AT 35 MPH. THIS STORM WILL MOVE EAST ALONG
HIGHWAY 41 AND FM 1340.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KERRVILLE...HUNT...INGRAM...WALTONIA AND KERR WILDLIFE MANAGEMENT AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 3016 9930 3013 9930 3014 9913 2989 9915
      2998 9975 3017 9975
TIME...MOT...LOC 0156Z 274DEG 32KT 3008 9971

CP
Local storm report, Apr 12, 9:01 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
901 PM CDT TUE APR 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             BANDERA                 29.72N  99.07W
04/12/2016  E0.75 INCH       BANDERA            TX   PUBLIC

            PENNY SIZED HAIL REPORTED IN THE CITY OF BANDERA VIA
            TWITTER.

&&

EVENT NUMBER EWX1600152

TB3

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:07 PM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde53 min
Apr 12, 7:57 PM CDTSevere Thunderstorm WarningEWXEdwards, Real63 min
Apr 12, 8:04 PM CDTSpecial Weather StatementEWXUvalde26 min
Apr 12, 8:11 PM CDTSevere Thunderstorm WarningEWXMaverick64 min
Apr 12, 8:16 PM CDTSevere Thunderstorm WarningEWXBandera, Kendall, Kerr, Medina59 min
Apr 12, 8:24 PM CDTSevere Thunderstorm WarningEWXMedina, Uvalde66 min
Apr 12, 8:43 PM CDTSpecial Weather StatementEWXBexar47 min
Apr 12, 8:57 PM CDTSpecial Weather StatementEWXKerr33 min
Apr 12, 9:09 PM CDTSpecial Weather StatementEWXKendall36 min
Apr 12, 9:16 PM CDTSpecial Weather StatementEWXDimmit, Zavala44 min
Apr 12, 9:29 PM CDTSevere Thunderstorm WarningEWXMedina61 min
Apr 12, 9:32 PM CDTSpecial Weather StatementEWXKerr28 min
Apr 12, 9:36 PM CDTSpecial Weather StatementEWXBlanco, Comal, Hays54 min
Apr 12, 9:45 PM CDTSevere Thunderstorm WarningEWXDimmit, Zavala60 min
Apr 12, 9:49 PM CDTSevere Thunderstorm WarningEWXBexar, Guadalupe, Wilson56 min
Apr 12, 9:54 PM CDTSpecial Weather StatementEWXUvalde36 min
Apr 12, 10:12 PM CDTSevere Thunderstorm WarningEWXMaverick48 min
Apr 12, 10:20 PM CDTSpecial Weather StatementEWXBastrop, Caldwell, Gonzales, Hays, Travis55 min
Apr 12, 10:26 PM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Medina64 min
Apr 12, 10:34 PM CDTSpecial Weather StatementEWXZavala56 min
Apr 12, 10:38 PM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Guadalupe, Wilson52 min
Apr 12, 10:44 PM CDTAreal Flood AdvisoryEWXBexar3 hr
Apr 12, 10:45 PM CDTAreal Flood AdvisoryEWXTravis, Williamson3 hr
Apr 12, 10:51 PM CDTSpecial Weather StatementEWXDimmit, Zavala54 min
Apr 12, 10:57 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Fayette, Gonzales, Lavaca, Lee and 1 more63 min
Apr 12, 11:22 PM CDTSevere Thunderstorm WarningEWXDimmit53 min
Apr 12, 11:25 PM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Lavaca49 min
Apr 12, 11:30 PM CDTSpecial Weather StatementEWXFrio, Medina60 min
Apr 12, 11:33 PM CDTSpecial Weather StatementEWXBexar27 min
Apr 12, 11:45 PM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Gonzales, Lavaca, Lee45 min
Apr 13, 12:26 AM CDTSpecial Weather StatementEWXAtascosa, Frio64 min
Apr 13, 12:29 AM CDTSpecial Weather StatementEWXLee31 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.